MAUDE Adverse Event Report: ARTHREX, INC. FRAC PLT SCRW LOC. CANC. 4.0X44MM TI; BONE FIXATION PLATE

ARTHREX, INC. FRAC PLT SCRW LOC. CANC. 4.0X44MM TI; BONE FIXATION PLATE
Model Number FRAC PLT SCRW LOC. CANC. 4.0X44MM TI
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04-dec-2025, a sales representative reported via email that a patient attended a follow-up appointment on (b)(6) 2025, following a revision proximal humerus orif performed on (b)(6) 2025.During the follow-up, the surgeon noted that the screws and bushings from the humeral suture plate had pulled through the plate.An x-ray image illustrating the issue was provided.It is currently pending whether the patient will require an additional surgical intervention.The implants used during the revision procedure included: ar-14005 humeral suture plate, 5-hole, ar-14130 cortical locking screw, 3.5 mm x 30 mm, ar-14132 cortical locking screw, 3.5 mm x 32 mm, and two ar-14230 cancellous locking screw, 4 mm x 30 mm.Additional information was received on 11-dec-2025: the additional implants placed during the revision proximal humerus orif procedure on (b)(6) 2025, included the following: ar-14240 fracture plate screw, locking, cancellous (4.0 mm x 40.0), ar-14242 fracture plate screw, locking, cancellous (4.0 mm x 42.0 mm), three ar-14238 fracture plate screw, locking, cancellous (4.0 mm x 38.0 mm), two ar-14244 fracture plate screw, locking, cancellous (4.0 mm x 44.0 mm).The revision was performed due to a non-union associated with a previously implanted non-arthrex humeral nail.No intraoperative complications were reported.
 
Additional Manufacturer Narrative
Additional information: b1, d6a, g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, including the returned device (when available), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure was the result of one or a combination of the following factors.Incorrect surgical techniques.Including inadequate fracture reduction.The shaft of the plate is being asked to be the link between the shoulder and the rest of the arm with no additional support.Every plate will eventually fail if the bone doesn¿t heal due to the stresses of cyclic loading.It is a short plate that is also very thin, meaning that there would be a significant amount of flex in the plate with patient movement.This, in combination with the solid purchase of the shaft screws, caused the screws and bushings to pull through the plate, as shown on the customer¿s attached x-ray.Lifestyle or physical activity demands.Failure of the patient to adequately restrict activities or follow postoperative instructions during the prescribed healing period.The postoperative protocol plays a critical role in recovery when followed correctly.Patients who return to high-impact activities or physically demanding jobs too soon after surgery can place excessive stress on the plate and fixation site.This repetitive or excessive load may exceed the mechanical tolerance of the implant, leading to loosening, bending, or breakage.Nonunion or delayed union at the fusion site (typically occurring within 3¿6 months).The main contributing factors include a lack of mechanical stability at the fracture site.Insufficient biological potential for healing, such as poor blood supply or inadequate cellular activity.Contributing clinical factors include infection, poor fixation, or inadequate immobilization.Host-related factors, such as overall patient health, osteoporosis, smoking, and diabetes, which can adversely affect healing.Postoperative management should always be tailored to the individual patient and based on the treating professional¿s assessment.Results and recovery timelines may vary.Directions for use dfu-0139-eo revision 2, humeral plate systems c.Contraindications: 1.Insufficient quantity or quality of bone.6.Conditions that tend to limit the patient¿s ability or willingness to restrict activities or follow directions during the healing period.D.Adverse effects.4.Malunion/nonunion of the bone.6.Implant failure/ breakage.E.Warnings: 2.This device is intended to be used by a trained medical professional.9.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.10.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.G.Precautions: 2.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an on-site demonstration.The complaint allegation was confirmed upon review of the customer¿s attached x-ray, which shows several screws with the plate bushings pulled through the holes of the ar 14005 humeral sutureplate¿, 5 hole.The imaging also demonstrates a complete cortical disruption with a significant gap between the proximal and distal sections.
 
Event or Problem Description
Additional information was received on (b)(6)2026: on (b)(6)2025, the failed proximal humeral plate was initially identified during a clinic visit.A revision surgery was performed, during which the previously implanted devices were removed.Per communication from the operative surgeon who performed the revision procedure, the bushings were observed to have disengaged from the plate.Additional information was received on (b)(6)2026: all implanted arthrex devices from the revision proximal humerus orif performed on (b)(6)2025 were explanted during a subsequent revision proximal humerus procedure with placement of a spacer on(b)(6)2026.No arthrex implants were implanted during the (b)(6)2026 procedure.The revision procedure was performed at the same facility as the prior revision proximal humerus orif conducted on (b)(6)2025; however, the procedure was performed by a different surgeon.The patient¿s current condition was reported as stable.The sales representative was not present for the (b)(6) 2026 surgery and reported being informed that the procedure was completed successfully.The patient is scheduled to undergo a total shoulder replacement in may.Additional information was received on (b)(6)2026: it was reported by the sales representative that no total shoulder arthroplasty was implanted during the revision proximal humerus procedure on (b)(6) 2026.Only a spacer was implanted.The shoulder arthroplasty procedure will happen sometime in may.Additional information added on 18-may-2026: during the (b)(6)2026 procedure, in which a spacer was placed, the arthrex plate and screws were all explanted.
 
Additional Manufacturer Narrative
Additional information: b5, d6b, d9, g3, h3, h6 corrected information: h6 code e1625 (non-union) was removed from coding as it did not apply to an arthrex implanted device.The complaint allegation was confirmed upon physical evaluation of the received plate, bushings, and screws, and review of the customer¿s attached x-ray, which shows several screws with the plate bushings pulled through the holes of the ar 14005 humeral sutureplate¿, 5 hole.The imaging also demonstrates a complete cortical disruption with a significant gap between the proximal and distal sections.One unpackaged ar-14244 fracture plate screw, locking, cancellous, 4.0 mm x 44.0 mm, ti6ai4v, batch 1448142211, was received for evaluation.The screw was received on the plate and attached to a bushing.Visual inspection revealed that the screw hex was damaged, and cross-threading was noted on the threads at the head.Severe damage was also observed on the threads of the body, which appeared cut.The damage observed on the device is most likely due to the implantation and removal processes.It was concluded that the reported event was most likely caused by one or a combination of the following factors: patient postoperative noncompliance and malunion/nonunion of the bone.Based on imaging, the bone was not fully healed at the time of the event.Postoperatively and until healing is complete, fixation provided by this device should be considered temporary and may not withstand weight bearing or other unsupported stress.This, in combination with the solid purchase of the shaft screws, caused the screws and bushings to pull through the plate, as shown on the customer¿s attached x-ray.Failure of the patient to adequately restrict activities or follow postoperative instructions during the prescribed healing period.The postoperative protocol plays a critical role in recovery when followed correctly.Patients who return to high-impact activities or physically demanding jobs too soon after surgery can place excessive stress on the plate and fixation site.This repetitive or excessive load may exceed the mechanical tolerance of the implant, leading to loosening, bending, or breakage and nonunion or delayed union at the fusion site.The main contributing factors include a lack of mechanical stability at the fracture site until full bone healing occurred, insufficient biological potential for healing, such as poor blood supply or inadequate cellular activity.Contributing clinical factors include infection, poor fixation, or inadequate immobilization.Host-related factors, such as overall patient health, osteoporosis, smoking, and diabetes, which can adversely affect healing may have also contributed.Postoperative management should always be tailored to the individual patient and based on the treating professional¿s assessment.Results and recovery timelines may vary.Refer to directions for use (dfu-0139-eo, revision 2) for the humeral plate systems, specifically sections c (contraindications), d (adverse effects), e (warnings), and g (precautions), which identify potential causes that may impair healing and contribute to the reported event.

Brand Name
FRAC PLT SCRW LOC. CANC. 4.0X44MM TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
8009337001-73216
MDR Report Key23897328
Report Number1220246-2025-05833
Device Sequence Number4989654
Product Code HRS
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K041965
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFRAC PLT SCRW LOC. CANC. 4.0X44MM TI
Device Catalogue NumberAR-14244
Device Lot Number1448142211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer02/26/2026
04/20/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/11/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown